Carvdilol 3.25: My husband has liver... - British Liver Trust

British Liver Trust

26,447 members13,312 posts

Carvdilol 3.25

Beagledig profile image
Beagledig

My husband has liver disease and liver cancer with varices. He's been prescribed carvdilol 3.25mg. it's given him diareahh and is making him wee a lot more. He has read the contra indications and is worried as it says it's dangerous for people with liver disease. It's so confusing.

4 Replies

I know it seems strange to say this but dont worry too much about the wording in thd leaflet about not taking if you have liver disease. His doctors will be aware of the interaction and will take that into account when prescribing. Many people with portal hypertension and varices are prescribed beta blockers as a standard first line of defence.

However, if he is seeing any of the symptoms that suggests he may be having a reaction to it then it is worth speaking to your doctor about as soon as you can. Its important just to check these things out.

If they are symptoms where the leaflet says stop taking them obviously stop, but make sure you contact his doctor as soon as you can if that is the case, that day or at latest the day after. If they are severe or start to get worse then a trip to your local hospital may be in order. However I suspect for most side effects, particularly the more common ones its usually ok to keep taking until you've spoken to your doctor. Once again though I wouldn't delay that for too long just in case.

You dont say how long your husband has been on the medication but it can take the body a while to get acclimatised to them. So hopefully these issues will settle down over time. However do get that check with your doctor to be on the safe side.

pishi1 profile image
pishi1 in reply to Kristian

I take carvidilol 6.25 twice a day and have not had any side effects with them. However, is best to check with the consultant anyway.

Trust9 profile image
Trust9Administrator

Can I encourage you to contact your husbands medical team to discuss these new symptoms , they will be best placed to diagnose the cause and alter any medication .

Trust9

My husband didn't get on very well with this medication and made the mistake of just stopping it without discussing with his Dr. Please don't do this! The result was a massive bleed. We didn't realise how important it was. He has since been put on another medication that suits him better - if only we'd have asked........

You may also like...